Osteoarthritis and PV is there a connection?

Osteoarthritis getting worse in more and more joints - my cartilage seems to be wearing thin quite easily. I also seem to be prone to nerve compression problems - have had 5 ops in last 4 years relation to this. I have PV, Jak2 negative. Does anyone else have same problems or maybe I will just have to put up with this along with my PV.

9 Replies

oldestnewest
  • Hi, good question & if that is right, it answers a lot...for me anyway. I've had all sorts of injuries, cartiledge related over the past few years, in which time I've had PV symptoms, diagnosed in 2004. Which diagnosis answered in turn, a lot of questions, related to constant tiredness, lethargy & bone pain. I'll certainly be interested in any answers posted on this topic. Keep well and strong Aime, you're not on your own. Pete...

  • Hi Pete, thank you for your prompt reply. Sorry to hear you have all the pain as well as the lethargy, etc. Many of my joints have started the process with excess cracking noises, which I am told on their own, is not a problem but this has resulted in pain and wear and tear on the cartilage as well as the nerve compression issues I have had. It seems like one gets treated and I move on to the next area to be a pain!! It will be interesting if we can hear from the experts as well to see if there is any proven links - it would explain a lot. Take care, I am so glad we can talk to one another on this site and share worries and pains. Best wishes, Aime xx

  • Hi Maz, could you possibly ask advice from the medical experts to see if there is any known connection between PV and osteoarthritis or nerve compression problems. Thank you.

  • Hi Maz, could you possibly ask advice from the medical experts to see if there is any known connection between PV and osteoarthritis or nerve compression problems. Thank you.

  • I have been diagnosed with ET Oct. 2011 and on Hydroxicarbamide ever since on different dosages. It took only six months after I was diagnosed and started with Hydrox., I had sudden attack of pain in my right hip joint to a point that I was not able to walk. I had OA but did not affect me that much prior my diagnoses and taking Hydrox. It is on going problem with joint pain all over my body and like flue pain and aches too all the time. Today I was with my Hem and talked about this issue for me and it seems that doc's are not making link with my ET, but for me there is no any other reason. I am eager to hear what an answer is going to be.

  • Hi light, thank you for your reply. I am sorry to hear about your OA and the joint pain. It is bad enough having an unusual blood cancer without having extra problems. But at least we can all support one another. It will be interesting if there is a link as with you it only started after your ET was diagnosed. Best wishes Aime

  • Thank you Aime for your replay. It actually started six months after I was on Hydrox., before that I did not have that pain and joint problem, I was able to walk miles without pain. As you said we are supporting each other through this mutual experience.

    Best wishes to you too,

    Light

  • I was put on Boniva and experienced severe arthralgia. Are you on any Bisphosphinates? (sp?)

  • Hi Rebecca, thank you for your reply. I am not on any meds like those as far as I know. Best wishes, Aime

You may also like...